I have had migraines all my life, but only gotten chronic, servere in the last 5 years. I actually have SS disabilty due to depression caused by the pain.
I had 5-7 migraines a week, no life. no plans, nothing. Very depressed. . After years of going from doctor to doctor, I was introduced to Lyrica in 2007. This medication is a wonderful miracle drug foir me. They prevent the headaches from coming as often and when they do come they are not as severe. Praise God.
I take Imetrix 100mg tablets when I feel one coming on but if I wait too late, I have to give myself the Imetrix injection. They come in a kit and not hard to do at all. Hey it is better than the headache and doens't last as long too boot. The Imetrix shot aborts the headache almost immmediately. Best thing since sliced bread.
With Lyrica, and the two Imetrix's I have mine pretty much under control. I know my limits. I can't do much and get too tired or too hot. If I rest when I know I need to - I am so much better than 5 years ago. I hope this helps someone with migranes.
Yes! I'm very newly on Lyrica (just started litteraly two days ago). Neurologist added this to "regimen" after finding out that my relpax and nightly Pamelor still wasn't working that well to keep the migraines and burning away. (I'm guessing that you were having more than just "migeaine" pain too or the doc would've given you Topamax instead too?) After even the first dose, I FELL IN LOVE with Lyrica! Went home that night and turned on every high powered light (that I had been avoiding for LONG time) and just looked at them so thankful that it didn't hurt to do so! Also, drove that night (had been avoiding that for quite a while) and was so thankful that I didn't have to wear sunglasses and turn the mirrors up to avoid the headlights! Kept looking directly at them with a sense of accomplishment (: Was actually here today to ask the very same question that you did! I'm trying to find someone who has been on it for awhile to tell me if they found it just as effective as when they started taking it. I'm taking one 75mg pill twice a day for the next couple of days; then he wants me to start taking two 75mg pills twice a day. what dose do you take and is it still just as effective now? Also, have you experienced any bad side effects? I LOVE it, but when readin on the web found some scary sounding stuff possibly related to it. Do you think it's something healthy for your body to be on it for awhile?
I am so glad that Lyrica is working for you too. I swear it saved my life regarding sanity for the pain of daily migraines. I lstarted it in March 2008, and it has changed my life,
She started me out slowly on it and increased it according to my headaches frequency. I was on 150mg 3x a day but I have gone down to twice a day. That seems to work for me. The reason I wanted to cut it back, or get off, was because of symptoms that may have come for this medication. When I had reduced it to 75mg 2 times a day, I had to up it again s the headaches were becoming daily again.
I have eye/hand coordination problems in writing. If I write fast I do it better than taking my time. I usually leave out a letter in a name for an example if I have to think about it, so I try to rethink it and write faster. She also told me that Lyrica makes your crave Carbs. Not sure that is what I did to gain weight, but I say it is because of the years on the couch, before Lyrica.
I had a couple of people as of this last month, tell me that I was stumbling around and slurring my words. I have had 3 people tell me about the stumbling and only one other person besides me about the stumbling. I don't notice anything about my speech even when being told at that very moment that I am.
I don't feel Lyrica is damaging my body any more than any other med I am taking. It would be the last drug I'd get off of out of fear of geting my life back on the couch. No thanks.
I saw a Neurologist yesterday matter of fact, about the stumbling/speech. He explained to me how Imtrix worked. Do you take that at all when you feel one coming on? If not, what do you take? He said Imtrix opens my veins, so the throbbing of blood gushing in can be stop. The veins go back to normal. Migraines is vascular issue, and Imtrix closes the veins when in a migraine. I always thought it was the other way around.
I had an MRI done due to the periodic stumbling and slurring of my words. He said the MRI of the brain showed "deep white matter disease", but that everyone has this at some stage of their life, only to worsen as we age. He said because of the Imtrix use, he believes the MRI showed my deep white matter more advanced than others my age. (69) Make sense? So what he is telling me, bottom line? I am loosing my memory faster due to the Imetrix use, the amount I had to take before Lyrica. He said if Lyrica is working for me, we will leave it that alone.
Remember Lyrica is to prevent, Imetrix pills when one coming on and if not caught in time, I use the Imetrix injections. I actually had to do that this morning at 5am. Went back to bed and slept another 3 hrs. It is a great abortive drug. Lyrica to me is the best drug I have tried that prevents the severity or duration of the migraines.
I hope this helps you, people like you is the reason I shared my experience with Lyrica on this site. I want everyone to get the relief that I am getting now. Hey it is worth a shot if nothing else has worked for you.
Hang in there girl. Stay in touch. Where do you live? V
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.